MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION BACKUP CONSOLE NON-RECHARGEABLE BACKUP BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION BACKUP CONSOLE NON-RECHARGEABLE BACKUP BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102958
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was requested but not yet provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the lvad circuit was exchanged.The nurses noted a clicking on and off.The clicking was rhythmic.Related manufacturer reference report # 3003306248-2022-00047.
 
Additional Manufacturer Narrative
Section d4: serial number was requested but was not provided.Manufacturer's investigation conclusion: the reported event of rhythmic clicking from the circuit was not confirmed.The centrimag 1st generation primary console was not returned for analysis.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were unable to be reviewed due to the serial number of the 1st generation primary console being unknown.Centrimag motor instructions for use (rev.G) instructs to always have a back-up centrimag motor available.Centrimag blood pump instructions for use (rev.E) states "always have a spare centrimag blood pump, back-up console and equipment available for change out." centrimag primary console operating manual (rev.I) warns "one back-up console and motor are required in the immediate vicinity of each patient whenever the centrimag blood pump is used.The back-up console must be connected to the back-up motor, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the primary console or primary motor experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information: it was reported that the circuit was not actually exchanged.The clicking issue self-resolved.

Brand Name
CENTRIMAG 1ST GENERATION BACKUP CONSOLE NON-RECHARGEABLE BACKUP BATTERY
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13892312
Report Number3003306248-2022-00048
Device Sequence Number20422317
Product Code DWA
UDI-Device Identifier07640135140528
UDI-Public07640135140528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number102958
Device Catalogue Number102958
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight15 KG